Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Austin/San Antonio, TX

January 3, 2007DeWitt County, Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Jan 3, 2007, 3:36 PM CST for DeWitt County, Fayette County, Lavaca County, Texas. It took effect at Jan 3, 2007, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 3:36 PM CST (21:36 UTC)
In effect from
Jan 3, 2007, 6:00 PM CST
Expired
Jan 4, 2007, 3:51 AM CST
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties DeWitt County, TX, Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KEWX 032136
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CST WED JAN 3 2007

..FLASH FLOOD WATCH IN EFFECT FOR FAYETTE...LAVACA AND DEWITT
COUNTIES FOR TONIGHT THROUGH THURSDAY MORNING...

.RAIN WITH SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP
TONIGHT AHEAD OF A WINTER RAIN MAKING WEATHER SYSTEM OVER
NORTHERN MEXICO...JUST WEST AND SOUTHWEST OF BIG BEND LATE THIS
AFTERNOON. AS THIS LOW ALOFT MOVES EAST TONIGHT...RAIN WILL
FORM...AND OCCASIONALLY BE HEAVY AT TIMES.  RAIN...WITH 
SHOWERS OR THUNDERSTORMS IS EXPECTED TO CONTINUE THURSDAY
MORNING. ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH ISOLATED
AMOUNTS BETWEEN THREE AND FOUR INCHES POSSIBLE.

TXZ209-224-225-041000-
/O.NEW.KEWX.FF.A.0001.070104T0000Z-070104T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LA GRANGE...CUERO...HALLETTSVILLE
336 PM CST WED JAN 3 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL TEXAS...
  DE WITT...FAYETTE...AND LAVACA.

* THROUGH THURSDAY MORNING

* RAIN WITH SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP
  TONIGHT AND CONTINUE THROUGH THURSDAY MORNING...ASSOCIATED WITH
  A WINTER RAIN MAKING WEATHER SYSTEM MOVING ACROSS SOUTH TEXAS
  THURSDAY FROM NORTHERN MEXICO. RAIN THAT FORMS TONIGHT AND
  THURSDAY MORNING WILL OCCASIONALLY BE HEAVY AT TIMES.

* ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH ISOLATED AMOUNTS
  BETWEEN THREE AND FOUR INCHES POSSIBLE.

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

$$
1 follow-up statement
000 
WGUS64 KEWX 040951
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CST THU JAN 4 2007

...FLASH FLOOD WATCH FOR DE WITT...FAYETTE AND LAVACA COUNTIES HAS
BEEN CANCELLED...

.RAINFALL IS RAPIDLY ENDING ACROSS THE AREA AND FLASH FLOODING IS
NO LONGER EXPECTED.

TXZ209-224-225-041100-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-070104T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LA GRANGE...CUERO...HALLETTSVILLE
351 AM CST THU JAN 4 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. RAINFALL IS RAPIDLY ENDING ACROSS THE AREA.
HOWEVER...MINOR PONDING OF WATER MAY CONTINUE FOR THE FEW HOURS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jan 3, 11:53 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 3, 11:53 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 AM CST WED JAN 3 2007

.AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE THIS AFTERNOON AS MOISTURE
LEVELS INCREASE ACROSS THE REGION FROM THE LOW OVER NORTHERN
MEXICO. VFR CONDITIONS WILL CONTINUE ALONG THE I-35 CORRIDOR
UNTIL CIGS LOWER TO MVFR BY 20-21Z. CIGS AT KDRT HAVE ALREADY
LOWERED TO MVFR, AND WILL CONTINUE TO LOWER, REACHING AOB 2KFT BY
21Z. THROUGHOUT THE AFTERNOON, WILL SEE WIDESPREAD -RA AND BR
WITH OCCASIONAL TSRA AT ALL TAF SITES. VSBYS WILL GENERALLY REMAIN
AOA 4SM THROUGH THE AFTERNOON WITH INTERMITTENT LOWERINGS DUE TO
MIX OF BR/RA/TSRA. CIGS WILL LOWER STEADILY, REACHING IFR BY 01-
04Z THURSDAY AT ALL SITES. LIFR CONDITIONS COULD CREEP IN DURING
THE EARLY MORNING HOURS, BUT AT THIS POINT, FORECAST CONFIDENCE IS
LOW IN REGARDS TO THE EXACT TIMING AS THIS IS MORE THAN 12 HRS
OUT. LIGHT EAST TO NORTHEAST WINDS THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... (ISSUED 1118 AM CST WED JAN 3 2007)

DISCUSSION...
COLD AND WET CONDITIONS EXPECTED THIS AFTERNOON THROUGH TONIGHT...
AHEAD OF NEXT WINTER RAIN MAKING SYSTEM OVER THE SOUTHWEST U.S. AND
NORTHERN MEXICO.  THIS WEATHER PATTERN MATCHES TRENDS THAT BEGAN
MORE FAVORABLE FOR RAIN IN THE EARLY FALL...WENT DORMANT FROM LATE
OCT. TO PART OF NOVEMBER...THEN INCREASED AGAIN FROM NOV. 30 TO DEC.
23.  THE JAN. 2 TO 3...2007 RAIN PATTERN MATCHES THOSE OF DECEMBER
2006...ESPECIALLY THOSE FROM THE 23RD TO 30TH OF DECEMBER.  WITH
CLOUDS AND RAIN TODAY...DAYTIME HIGHS WILL BE LIMITING WITH RAIN.
AS THE LOW MOVES FURTHER EAST WED. NIGHT AND THURSDAY RAIN MIXED
WITH SHOWERS OR THUNDERSTORMS AND LOCALLY HEAVY RAIN IS POSSIBLE.
TRENDS FROM SOLUTIONS AND WIND PATTERNS ALOFT SHOW LOW MOVING EAST
OF THE AREA LATE THURSDAY AND THURSDAY NIGHT.  THIS SIGNALS
DECREASING CHANCES OF RAIN THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

WEAK AND SHORT LIVED RIDGE ALOFT ON FRIDAY IS FORECAST TO BREAK
DOWN RAPIDLY FRIDAY AFTERNOON AND FRIDAY NIGHT AS A FAST MOVING
500 HPA TROF COMES ACROSS THE AREA FROM THE WEST OVER THE WEEKEND.
WARMING TREND IN THE DAY FRIDAY IS STILL FORECAST TO BECOME COLDER
THIS WEEKEND...IN WAKE OF A COLD FRONT FRIDAY NIGHT AND SATURDAY
MORNING.  RAIN CHANCES SHOW UP ON A COMPOSITE OF SOLUTIONS FOR
SATURDAY FROM THE PAST FEW DAYS...FOLLOWED BY DRIER WEATHER ON
SUNDAY.  REINFORCING SURGE OF COOL/COLD AIR IS EXPECTED SUNDAY
NIGHT.  THIS WILL BRING MOSTLY SUNNY AND MILD DAYS MONDAY AND
TUESDAY...WITH MOSTLY CLEAR AND COOL NIGHTS.  INCREASING CLOUDS
IS EXPECTED ON WEDNESDAY OF NEXT WEEK.

PREV DISCUSSION... (ISSUED 551 AM CST WED JAN 3 2007)

AVIATION...
EXPECT A STEADY LOWERING OF CIGS TO MVFR THIS MORNING FROM WEST TO
EAST, THEN INTO OCCASIONAL IFR LEVELS LATE TODAY. THE HEIGHTS WILL
LIKELY VARY FROM BELOW 5 HUNDRED FEET TO 3 KFT AS STEADY WAVES OF
SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS STREAM ACROSS THE
AREA. LIKEWISE, VSBYS SHOULD BE TOUGH TO CHASE, BUT SHOULD BE
ABOVE 4 MILES MOST OF THE TIME. LIGHT EAST TO NORTHEAST WINDS
SHOULD PREVAIL THROUGH THE PERIOD.

PREV DISCUSSION... (ISSUED 350 AM CST WED JAN 3 2007)

DISCUSSION...
HERE COMES THE RAIN. PWATS ARE ON THE INCREASE...BUT WONT BE AS
HIGH AS THE DEC 29-30 RAIN EVENT. HOWEVER...WELL BE IN THE COLD
SECTOR THIS TIME...WITH ISENTROPIC LIFT FAVORING WIDESPREAD RAIN.
FORECAST ML-CAPE VALUES WILL ALLOW FOR EMBEDDED CONVECTION...AND
PERHAPS SOME SMALL HAIL. HPC QPF RATHER HIGH...WOULD BE HARD TO
SEE THE WIDESPREAD 2-3 INCH RAINS THEY GO FOR GIVEN LOWER PWATS AND
PROGRESSIVE UPPER LOW. OUR QPF WILL BE FOR EVENT (WED THRU EARLY
THU MORNING) TOTALS OF 1-2 INCHES. STILL...A FLASH FLOOD WATCH MAY
BE REQUIRED. RETAINED MENTION OF LOCALLY HEAVY RAINFALL AS
ISOLATED TOTALS IN EXCESS OF 2 INCHES ARE POSSIBLE.

RAINS WILL EXIT OUR AREA TO THE EAST ON THURSDAY AS THE UPPER LOW
MOVES OVERHEAD. WENT FOR PATCHY FOG ALONG AND EAST OF I-35
THURSDAY NIGHT...WITH WET SURFACES AND A FAVORABLE ATMOSPHERIC
MOISTURE PROFILE FORECAST. FOG MAY BE WIDESPREAD AND DENSE...BUT
WILL LET NEXT SHIFT TAKE A LOOK AT IT AND RATCHET-UP IF NECESSARY.

WARM AIR ADVECTION FORECAST ON FRIDAY...AND WITH WSW WINDS IN THE
LOWER BOUNDARY LAYER WELL SEE WELL ABOVE NORMAL MAX TEMPS...BUT
SLIGHTLY BELOW 00Z GFS MOS NUMBERS.

ANOTHER...STRONGER FROPA IS FORECAST FOR LATE FRIDAY NIGHT. 00Z
GFS ADVERTISES RAIN BEHIND THE FRONT ON SATURDAY AND INTO SATURDAY
NIGHT...BUT THE REST OF THE MEDIUM RANGE MODEL SUITE OFFERS DRIER
SOLUTIONS. OUR POPS FOR FRIDAY NIGHT THROUGH SUNDAY ARE 10-20
PERCENT BELOW GUIDANCE. BELOW NORMAL TEMPERATURES FORECAST BEHIND
THE FRONT FOR A DAY OR TWO...THEN MODERATING EARLY NEXT WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Jan 3, 6:00 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST WED JAN 3 2007

TXZ171>173-183>194-202>209-217>225-228-041200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
600 AM CST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS SOUTH CENTRAL TEXAS TODAY THROUGH
TONIGHT. WITH SOILS BECOMING SATURATED FROM RECENT RAINS...SOME
RUNOFF PROBLEMS COULD DEVELOP IF THE RAINS FOCUS ON ANY PARTICULAR
AREA. MOST OF THE RAINS ARE EXPECTED TO OCCUR GRADUALLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 3, 10:24 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 AM CST WED JAN 3 2007

TXZ171>173-183>194-202>209-217>225-228-032100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1024 AM CST WED JAN 3 2007

...COLD AND WET CONDITIONS EXPECTED TODAY AND TONIGHT...

A WINTER RAIN MAKING WEATHER SYSTEM OVER NORTHERN MEXICO IS
FORECAST TO MOVE OVER SOUTH TEXAS THURSDAY AND EAST OF THE
AREA THURSDAY NIGHT AND FRIDAY.

RAIN AND SHOWERS FROM DEL RIO TO WEST AND SOUTHWEST OF
SAN ANTONIO THIS MORNING WILL CONTINUE TO INCREASE AND SPREAD
EAST ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.
THIS WILL LIMIT DAYTIME HIGHS TODAY FROM THE MID 40S TO THE
LOWER 50S.

RAIN...SHOWERS OR THUNDERSTORMS IS EXPECTED TONIGHT OVER
SOUTH CENTRAL TEXAS.  LOCALLY HEAVY RAINFALL AMOUNTS OF
1 TO 2 INCHES ARE EXPECTED WITH THIS EARLY JANUARY OF 2007
WEATHER SYSTEM.  WITH SOILS BECOMING SATURATED FROM RECENT
RAINS IN SOME AREAS...ON DECEMBER 23RD/24TH AND DECEMBER
29TH/30TH...SOME RUNOFF PROBLEMS COULD DEVELOP IF THE RAINS
FOCUS ON ANY PARTICULAR AREA.

RAIN CHANCES WILL CONTINUE THURSDAY MORNING...AND THEN
DECREASE FROM THE WEST IN THE AFTERNOON THROUGH THE
EVENING HOURS ON THURSDAY.

AFTER A MOSTLY SUNNY AND PLEASANT DAY FRIDAY...COOLER WEATHER
IS EXPECTED OVER THE WEEKEND.  A COLD FRONT IS FORECAST TO
MOVE ACROSS THE AREA SATURDAY MORNING...BRINGING A CHANCE
OF RAIN SATURDAY.  RAIN CHANCES ARE FORECAST TO DECREASE
FROM THE WEST SATURDAY EVENING THROUGH EARLY SUNDAY MORNING
BECOMING PARTLY CLOUDY TO MOSTLY SUNNY ON SUNDAY. A REINFORCING
SURGE OF COOL AIR IS FORECAST TO COME ACROSS THE AREA SUNDAY
NIGHT.  RAIN IS NOT EXPECTED SUNDAY NIGHT THROUGH TUESDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON
THESE EVOLVING WEATHER PATTERNS.

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.